To start, I'm a 37 year old male. Two weeks ago, i had my first massive anxiety attack in over a decade. My PCP first gave me .5mg ativan to use PRN, but I was still having all-day feelings of anxiety days later.
I was put on Lexapro (5mg day) for GAD, a week and a half ago, but after 5 days I was feeling foggy and zombielike, and talked with my pcp. I felt I had my anxiety under control. (I used to have panic attacks 12+ years ago and got them under control unmedicated) He didn't believe I needed to keep on the lexapro and told me to stop taking it and see if my anxiety attacks come back.
Now I'm about 5 days off and the withdrawal effects are awful. While my anxiety is 100% in check, now I'm dealing with depression, constantly crying for no reason, insomnia (I've tried benedryl, melatonin and tylenol PM, but each only make me extremely tired, heavy yawning but I can't turn off) and now last night/today I'm starting to get restless legs.
I would have figured that for such a small dose for such a short amount of time, the side effects withdrawal would have been minimal, but was I wrong...
How long should I expect to feel these effects? Unfortunately, my PCP is booked solid this week so I won't be able to see him until next Monday at the soonest